MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVC REPL, POSITIONER, SPIDER LIMB; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. SVC REPL, POSITIONER, SPIDER LIMB; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Catalog Number 7210569S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the spider has leaks of pressure oil during the surgery, this can cause loss of traction.No further information is available.
 
Additional Manufacturer Narrative
The device was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and no issues were noted.A functional evaluation revealed that the unit had excessive oil at the dumbbell joint.The unit failed the 50 pound weight test.The primary failure was at the dumbbell joint.The piston migration was checked and measured to be 2.44 inches, which is indicative of significant hydraulic fluid loss.The complaint was confirmed and the root cause has been determined to be excessive oil loss caused by a bad seal within the dumbbell joint.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.
 
Event or Problem Description
It was reported that during the surgery, the spider had leaks of pressure oil, which is a failure that could cause loss of patient position or joint distension.There was no delay or patient injuries reported.No further information is available.
 
Additional Manufacturer Narrative
The reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A relationship, if any, between the subject device and the reported event could not be determined.No containment or corrective actions are recommended at this time.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
SVC REPL, POSITIONER, SPIDER LIMB
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key7873897
Report Number1643264-2018-00697
Device Sequence Number2347461
Product Code FWZ
UDI-Device Identifier03596010647757
UDI-Public(01)03596010647757
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210569S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer10/29/2018
12/04/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date10/30/2018
12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1